Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had abortion due to high thyroid and sugar level. What is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi, I had a gestational diabetic & hypothyroidism n my first pregnancy. when we checked the sugar level after 6 six weeks its the reports for both or normal. few months back i was conceived again and when we tested the sugar and thyroid levels are high and for some reason the fetus growth is not there and i had to go for an abortion. but after that my sugar level not normal it still remains a bit high? AM i diabetic are what could be the reasons. what is the right time to test my sugar levels after my abortion.
Thanks- XXXXXXX
Posted Wed, 31 Oct 2012 in Diabetes
 
 
Answered by Dr. Rahul Tawde 2 hours later
Dear XXXXXXX,
Thanks for writing in. Roughly 35% of people who develop GDM during pregnancy develop type 2 diabetes on follow up. Blood sugar levels are dependent on the prevailing body weight, level of physical activity, dietary pattern and equally importantly on mental stress. Many times when these things improve diabetes resolves. If sugar levels are slightly above normal it could just be prediabetes a precursor of diabetes.To qualify for being called as diabetic FBS, PPBS &HbA1c have to be 126 mg%, 200 mg% and 6.5% respectively. Best time to check sugars after abortion is 6 weeks. Even then if the stress levels are still high and diet, activity levels are not upto the XXXXXXX better wait for another 6 to 8 weeks to retest again. Testing has to be done with oral glucose tolerance test.
Hope this helps. Get back to me for any other doubts
Shivaprasad
Above answer was peer-reviewed by
 
Follow-up: Had abortion due to high thyroid and sugar level. What is causing this? 2 days later
Hi,
Thanks for the clarification. I have one more query like My sugar levels are up during the night like post dinner its around 200 and fasting its around 150 and rest of the readings are normal. do you have nay idea why this is happening. what should i do to get these under control? I have started my walking and diet control but not any medicine. I'm under an impress that apart from homeopathy rest of the medications will have side effects. Is it true if i start taking any medicines like tablets/ insulin is there any side effects that i may get? how much time that we can servive with out any medications or trail and error method with other ways (natural/ homeo /Ayurveda) to get this cured permanently) . Thanks in advance - XXXXXXX.
 
 
Answered by Dr. Rahul Tawde 14 hours later
Dear XXXXXXX,
High fasting sugar is due to increased hepatic glucose output that happens in diabetics. High post dinner could be related to combination of evening snacks and calorie XXXXXXX dinner. There is nothing specific you can do about it, but increase the fibre content in your dinner and walk in the evening and reduce carbohydrate content in the dinner. This can reduce post dinner as well as fasting glucose values. You wont get any major side effects with allopathic medicines. They have minor side effets depending on the type of medicine prescribed. It may not be possible to cure diabetes permanently but you can keep your glucose values under control with intensive diet and lifestyle modification. You can try upto 3 months to see if diet and physical activity alone or natural/ homeo /Ayurveda are able to keep your glucose values under control.
Thanks
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor